Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 22, NWS Midland/Odessa, TX

November 13, 202217 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Nov 13, 2022, 9:40 PM CST for 17 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Nov 14, 2022, 8:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2022, 9:40 PM CST (03:40 UTC)
In effect from
Nov 14, 2022, 8:00 AM CST
Expired
Nov 14, 2022, 4:00 PM CST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 90 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1906 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WWUS74 KMAF 140340
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
940 PM CST Sun Nov 13 2022

NMZ027-TXZ270-271-141200-
/O.CON.KMAF.HW.W.0043.221114T0600Z-221114T1800Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
940 PM CST Sun Nov 13 2022 /840 PM MST Sun Nov 13 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected. 

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...Travel will be difficult. Severe turbulence near the
  mountains will be hazardous for low flying light aircraft. Local
  blowing dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-273-274-141200-
/O.NEW.KMAF.WI.Y.0022.221114T1400Z-221114T2200Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-Eastern Culberson County-Reeves County Plains-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Mentone, Kermit, Odessa, Midland, Monahans, and Pecos
940 PM CST Sun Nov 13 2022 /840 PM MST Sun Nov 13 2022/

...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM CST MONDAY...

* WHAT...West to northwest 25 to 35 mph gusts up to 45 mph.

* WHERE...Southeast New Mexico, Upper Trans Pecos, parts of the
  western and central Permian Basin.

* WHEN...8 AM TO 4 PM CST (7 AM TO 3 PM MST) Monday.

* IMPACTS...Travel will be difficult. Local blowing dust may 
  reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure lawn furniture, garbage cans or other objects which could 
be blown about by the wind.

&&

$$
2 follow-up statements
362 
WWUS74 KMAF 140834
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
234 AM CST Mon Nov 14 2022

TXZ277-141800-
/O.EXB.KMAF.HW.W.0043.221114T1200Z-221114T1800Z/
Davis Mountains-
Including the city of Fort Davis
234 AM CST Mon Nov 14 2022

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO NOON CST
TODAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Davis Mountains.

* WHEN...From 6 AM this morning to noon CST today.

* IMPACTS...Take action to secure trash cans, lawn furniture and
  other loose or lightweight outdoor objects. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ027-TXZ270-271-141800-
/O.CON.KMAF.HW.W.0043.000000T0000Z-221114T1800Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
234 AM CST Mon Nov 14 2022 /134 AM MST Mon Nov 14 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until noon CST today.

* IMPACTS... Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ068-069-075-275-276-278>280-142200-
/O.EXA.KMAF.WI.Y.0022.221114T1400Z-221114T2200Z/
Crane-Upton-Pecos-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Including the cities of Crane, McCamey, Rankin, Fort Stockton, 
Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, 
and Chisos Basin
234 AM CST Mon Nov 14 2022

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Crane, Upton, Pecos and Central Brewster Counties, 
  Chinati Mountains, and Marfa Plateau, Davis Mountains 
  Foothills and Chisos Basin.

* WHEN...From 8 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-273-274-142200-
/O.CON.KMAF.WI.Y.0022.221114T1400Z-221114T2200Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-Eastern Culberson County-Reeves County Plains-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Mentone, Kermit, Odessa, Midland, Monahans, and Pecos
234 AM CST Mon Nov 14 2022 /134 AM MST Mon Nov 14 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 8 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
321 
WWUS74 KMAF 141901
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
101 PM CST Mon Nov 14 2022

NMZ028-029-033-034-TXZ045-046-050-051-059>062-067>069-075-273>276-
278>280-142200-
/O.CON.KMAF.WI.Y.0022.000000T0000Z-221114T2200Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-Crane-Upton-Pecos-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, 
McCamey, Rankin, Fort Stockton, Pecos, Marfa, Alpine, 
Big Bend NP, Panther Junction, Marathon, and Chisos Basin
101 PM CST Mon Nov 14 2022 /1201 PM MST Mon Nov 14 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 8 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may result in localized visibility reductions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 13, 5:37 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Nov 13, 5:37 PM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
537 PM CST Sun Nov 13 2022

...New AVIATION...

.SHORT TERM...
(This afternoon through Monday night)
Issued at 145 PM CST Sun Nov 13 2022

Upper trough over NV this morning swings across AZ today and into NM
tonight. This trough will pass across SE NM Monday and across W TX.
While this is happening a new upper low will work down the CA coast
Monday and Monday night.

As the trough approaches wind speeds across the mountains will
increase, High Wind Warning tonight into Monday morning for the
Guadalupe and Delaware Mountains.  The upper trough will also push a
Pacific front through the area Monday with a very gusty W to NW
wind. May end up needing a Wind Advisory for surrounding plains.
Part of Scurry county could get a shower Monday morning but most
folks will not see a drop of rain in the short term.

Temperatures will not be as cold tonight with lows in the 30s and
40s. Monday will warm ahead of the front but cool as it passes
through, highs only in the 40s across portions of SE NM with 50s and
60s central and some 70s along the Rio Grande. Monday night colder
with lows in the 20 and 30s.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 145 PM CST Sun Nov 13 2022

After many locations saw their first freeze a little later than
normal, near to below freezing temperatures look to stick around
through much of the long term. Northerly to northeasterly flow looks
to stick around through Thursday following the cold front passage on
Monday. Have maintained undercutting the NBM a little, mostly on
low temperatures Tuesday and Wednesday night given light winds and
just some thin, high clouds. Highs will be in the upper 40s to
low 50s through mid-week.

Global models and ensembles continue to back off of a possible storm
system that may have brought some wintry precipitation to the area
Wednesday into Thursday. Before, the GFS was hinting that a
cutoff low dropping southward through California Tuesday would
merge with another shortwave digging through the central Rockies.
Now, the GFS and all but a few of its ensemble members have a
slower, weaker trough out west that almost completely shears away
by the time it arrives Thursday. The result is a dry
Wednesday/Thursday, with no other precipitation chances
anticipated through the beginning of next week.

High temperatures will briefly rebound into the 50s on Thursday with
the return of southerly flow. Another round of cool air comes this
weekend with our next cold front set to push in throughout the day
Friday. Near to below freezing temperatures are expected overnight
with daytime highs in the 40s for this weekend before some
moderation come Sunday.

-Munyan

&&

.AVIATION...
(00Z TAFS)
Issued at 537 PM CST Sun Nov 13 2022

Satellite shows lee enhanced cirrus is slowly thinning and has
mostly cleared at CNM/HOB, elsewhere it will still take several
more hours. Winds will slowly decrease thru the evening, but will
return much stronger by mid morning Mon when a Pacific front
blows thru the area. Parameter space governing wind potential does
not align for maximum wind, still gusts of 30-40kts are expected
to be fairly common between 16Z-21Z. Local BLDU is a foregone
conclusion at TAF sites, but sustained MVFR VSBY is less certain,
and may need to be added especially if wind turns nw a little
earlier at HOB/MAF. Airport Weather Warning may be needed at MAF
for G40kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               57  39  61  27 /   0   0   0   0
Carlsbad                 58  35  53  26 /   0   0   0   0
Dryden                   56  39  69  34 /   0   0   0   0
Fort Stockton            62  40  61  30 /   0   0   0   0
Guadalupe Pass           58  39  51  28 /   0   0   0   0
Hobbs                    55  34  50  24 /   0   0   0   0
Marfa                    61  32  57  23 /   0   0   0   0
Midland Intl Airport     56  41  59  27 /   0   0   0   0
Odessa                   55  39  58  27 /   0   0   0   0
Wink                     59  36  57  25 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from midnight tonight to noon CST Monday for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

NM...High Wind Warning from midnight tonight to noon CST Monday for
     Guadalupe Mountains of Eddy County.

&&
Hazardous weather outlook, Nov 13, 1:29 PM CST, 8 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
129 PM CST Sun Nov 13 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-141930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
129 PM CST Sun Nov 13 2022 /1229 PM MST Sun Nov 13 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

A High Wind Warning is in effect late tonight for the Guadalupe and
Delaware Mountains.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A High Wind Warning is in effect Monday morning for the Guadalupe
and Delaware Mountains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

Wind Advisories in Texas, 2022Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.